Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 263, NWS Fort Worth, TX

October 12, 2001Rains County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 12, 2001, 10:58 PM CDT for Rains County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 12, 2001, 10:58 PM CDT (03:58 UTC)
Expired
Oct 12, 2001, 11:45 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Rains County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 140 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 12, 8:45 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3184 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3184 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
3.7
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WUUS54 KFWD 130358
SVRFTW
TXC379-130445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 PM CDT FRI OCT 12 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RAINS COUNTY IN NORTHEAST TEXAS

* UNTIL 1145 PM CDT

* AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF EMORY...MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EMORY AROUND 1120 PM CDT

DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

LAT...LON 3285 9596 3277 9586 3277 9563 3300 9578

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 10:15 PM CDT, 43 minutes earlier.

Area forecast discussion, Oct 12, 10:15 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CDT FRI OCT 12 2001

UPDATED ZONES TO DROP TORNADO WATCH THAT EXPIRED AT 10 PM.
INCREASED WIND SPEEDS WITH FROPA.

.FWD...CAUTION ON AREA LAKES AFTER FROPA.

59

In the hours before

Local storm report, Oct 12, 5:30 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT FRI OCT 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    1 SE POSSUM KINGDOM LAKE  TX   2.75 INCH HAIL
10/12/01   PALO PINTO                     REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Oct 12, 5:38 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT FRI OCT 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0534 PM    SIDNEY                    TX   1 INCH HAIL
10/12/01   COMANCHE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Oct 12, 6:57 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT FRI OCT 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0637 PM    5 NW GRAFORD              TX   .88 INCH HAIL
10/12/01   PALO PINTO                     REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Oct 12, 7:07 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT FRI OCT 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    PRIDDY                    TX   .75 INCH HAIL
10/12/01   MILLS                          REPORTED BY FIRE AND
                                          RESCUE.
Local storm report, Oct 12, 9:25 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT FRI OCT 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0648 PM    2 NW GRAFORD              TX   60 MPH TSTM GUST
10/12/01   PALO PINTO                     REPORTED BY HAM RADIO
                                          OPERATOR.

0720 PM    VINEYARD                  TX   70 MPH TSTM GUST
10/12/01   JACK                           HAM REPORTED

0748 PM    HAMILTON                  TX   .88 INCH HAIL
10/12/01   HAMILTON                       REPORTED BY HAMILTON
                                          PD. .

0756 PM    DECATUR                   TX   TORNADO
10/12/01   WISE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          EXTENSIVE DAMAGE WITH
                                          HOMES DEMOLISHED AND A
                                          MAJOR GAS  LINE SEVERED

0800 PM    DECATUR                   TX   TORNADO
10/12/01   WISE                           REPORTED BY HAM RADIO
                                          OPERATOR. EXTENSIVE
                                          DAMAGE AROUND HOSPITAL
                                          AND LIPSEY ADDITION IN
                                          SOUTH DECATUR

0843 PM    VALLEY VIEW               TX   1.25 INCH HAIL
10/12/01   COOKE                          EMERGENCY MANAGEMENT
                                          REPORTED NEAR HWY 922
                                          AND FM 2848. ALSO
                                          REPORTED 65 MPH WINDS.
                                          GOLFBALL HAIL ALSO
                                          REPORTED IN SAME AREA
                                          AT 2046L.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:02 PM CDTSevere Thunderstorm WarningFWDComanche, Hamilton43 min
Oct 12, 7:22 PM CDTTornado WarningFWDWise38 min
Oct 12, 7:50 PM CDTSevere Thunderstorm WarningFWDBosque, Somervell55 min
Oct 12, 7:56 PM CDTTornado WarningFWDWise34 min
Oct 12, 8:10 PM CDTSevere Thunderstorm WarningFWDJohnson50 min
Oct 12, 8:12 PM CDTTornado WarningFWDDenton33 min
Oct 12, 8:17 PM CDTSevere Thunderstorm WarningFWDTarrant43 min
Oct 12, 8:22 PM CDTTornado WarningFWDCollin38 min
Oct 12, 8:37 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis53 min
Oct 12, 8:50 PM CDTTornado WarningFWDBosque, McLennan25 min
Oct 12, 8:54 PM CDTTornado WarningFWDGrayson51 min
Oct 12, 8:55 PM CDTSevere Thunderstorm WarningFWDHill50 min
Oct 12, 8:59 PM CDTSevere Thunderstorm WarningFWDCollin, Denton61 min
Oct 12, 9:16 PM CDTTornado WarningFWDBosque, McLennan29 min
Oct 12, 9:26 PM CDTSevere Thunderstorm WarningFWDDallas, Rockwall64 min
Oct 12, 9:32 PM CDTSevere Thunderstorm WarningFWDEllis58 min
Oct 12, 9:34 PM CDTSevere Thunderstorm WarningFWDFannin56 min
Oct 12, 9:40 PM CDTTornado WarningFWDHill, McLennan50 min
Oct 12, 9:42 PM CDTSevere Thunderstorm WarningFWDKaufman48 min
Oct 12, 9:48 PM CDTSevere Thunderstorm WarningFWDHunt42 min
Oct 12, 10:15 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar60 min
Oct 12, 10:30 PM CDTTornado WarningFWDHill, Navarro45 min
Oct 12, 10:32 PM CDTTornado WarningFWDMcLennan43 min
Oct 12, 11:31 PM CDTSevere Thunderstorm WarningFWDMilam59 min
Oct 12, 11:33 PM CDTFlash Flood WarningFWDEllis, Hill, Navarro3 hr
Oct 12, 11:33 PM CDTSevere Thunderstorm WarningFWDHill, Navarro42 min
Oct 13, 12:28 AM CDTSevere Thunderstorm WarningFWDRobertson62 min
Oct 13, 12:34 AM CDTSevere Thunderstorm WarningFWDHenderson56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.